Lake Huron, 2014Marine Thunderstorm Wind in Lake Huron, April 14, 2014
April 14, 2014 · NWS DTX · 1 event in 1 county or zone
Showers moving through southern Lake Huron produced a wind gust to 41 knots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers moving through southern Lake Huron produced a wind gust to 41 knots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 14, 6:10 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 14, 6:10 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 AM EDT MON APR 14 2014
.AVIATION...
//DISCUSSION...
VFR CONDITIONS WITH A MILD BUT GUSTY SOUTH WIND WILL BE IN PLACE TO
START THE MORNING AHEAD OF LOW PRESSURE SLIDING TO THE WEST AND
NORTH OF THE TERMINAL CORRIDOR. POCKETS OF SHOWERS WILL BRING BRIEF
MVFR/IFR CONDITIONS AND WIND GUSTS POTENTIALLY REACHING 40 KNOTS
PRECEDING THE FRONT. CONDITIONS WILL THEN WORSEN TO LOWER END MVFR
CEILING OVER LARGER AREAS AS THE LOW EXITS AND PULLS A STRONG COLD
FRONT THROUGH SE MICHIGAN. SHORT LIVED IMPROVEMENT TO VFR IS AGAIN
EXPECTED BY MID AFTERNOON BEFORE A NEW ROUND OF WINTER WEATHER MOVES
IN TONIGHT. A MIX OF RAIN AND SNOW WITH LOW CEILING WILL PERSIST
THROUGH SUNRISE TUESDAY ALONG WITH A BRISK NORTHWEST WIND.
FOR DTW... A PREFRONTAL TROUGH WILL BRING A BAND OF SHOWERS CAPABLE
OF BRIEF HEAVY RAINFALL AND 40 KNOT WIND GUSTS. IT MAY BE TOO SOON
IN THE DAY FOR THUNDERSTORM DEVELOPMENT BUT THESE TRENDS WILL BE
MONITORED. THE COLD FRONT PASSAGE BY 17Z WILL PULL COLD AIR BACK
INTO THE REGION DURING THE REST OF TODAY AND TONIGHT. THIS WILL
CHANGE PRECIPITATION TYPE TO SNOW BY MIDNIGHT WITH CONFIDENCE
INCREASING ON POTENTIAL FOR AN INCH OR TWO OF SNOW ACCUMULATION ON
GRASSY SURFACES BY SUNRISE TUESDAY. CONFIDENCE IS LOWER ON PAVED
SURFACES DUE TO HEAT RETENTION FROM RECENT WARM DAYS.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN WIND GUSTS GREATER THAN 35 KNOTS THIS
MORNING.
* MEDIUM CONFIDENCE IN THUNDERSTORMS THIS MORNING AND EARLY
AFTERNOON.
* HIGH CONFIDENCE IN CIGS BELOW 5000 FEET THIS AFTERNOON AND
TONIGHT.
* MEDIUM CONFIDENCE THAT PRECIPITATION TYPE WILL CHANGE TO SNOW
TONIGHT.
&&
.PREV DISCUSSION...ISSUED 415 AM EDT MON APR 14 2014
SHORT TERM... TODAY AND TONIGHT
A PROTOTYPICAL STRONG SPRING LOW PRESSURE SYSTEM WILL BRING A WIDE
RANGE OF IMPACTFUL WEATHER TO SE MICHIGAN TODAY THROUGH TONIGHT. IN
SUMMARY...THE FLOOD WATCH WILL REMAIN IN EFFECT TODAY FOR THE
SAGINAW VALLEY AND NORTHERN THUMB. GUSTY SOUTHERLY WIND WILL BE
MONITORED BUT IS EXPECTED TO REMAIN JUST BELOW ADVISORY LEVELS IN
THE WARM SECTOR OVER SE MICHIGAN WITH A BRIEF 45 MPH GUST POSSIBLE
WITH THE COLD FRONT. RAIN CHANGING TO SNOW TONIGHT IS EXPECTED TO
OCCUR WITH SUFFICIENT RATE FOR A COUPLE INCHES OF ACCUMULATION ON
GRASSY SURFACES MOST LOCATIONS BY SUNRISE TUESDAY.
OBSERVATIONS AT PRESS TIME INDICATE IMPRESSIVE EARLY MORNING
TEMPERATURES AROUND 70 OVER MOST OF THE AREA THAT HAS NOT HAD
RAINFALL DURING THE NIGHT. THESE READINGS WILL BE THE HIGHS FOR THE
DAY WITH TEMPERATURES FALLING OFF A FEW DEGREES AS RAIN OVERSPREADS
THE REST OF THE REGION...AND OF COURSE MORE SHARPLY WITH THE PASSAGE
OF THE FRONT DURING THE AFTERNOON.
SHOWERS WITH A RUMBLE OF THUNDER WILL CONTINUE OVER THE SAGINAW
VALLEY AND NORTHERN THUMB DURING THE MORNING...AND FILL IN OVER THE
REST OF SE MICHIGAN WITHIN THE LOW LEVEL THETA-E RIDGE WITH THE HELP
OF INCREASING SHORT WAVE SUPPORT ALOFT. THIS PROCESS WILL HELP SHIFT
THE PRIMARY RAINFALL AXIS SOUTHWARD FROM THE WATCH AREA DURING THE
MORNING WITH IMPROVING CONDITIONS THERE WITH THE FRONTAL PASSAGE.
AVERAGE RAINFALL TOTALS AROUND 0.5 INCH SOUTH OF THE WATCH AREA
COULD CONTAIN A LOCAL 1 INCH TOTAL WHEN INCLUDING A SURGE OF
CONVECTION ALONG THE FRONT.
IMPRESSIVE COLD ADVECTION WILL THEN GET UNDERWAY DURING THE
AFTERNOON AND CONTINUE TONIGHT. THIS WILL SET UP THE LOW LEVEL
THERMAL PROFILE FOR A RAIN/SNOW TRANSITION. FORCING FOR STRONG
VERTICAL MOTION WILL RELOAD WITH A COMBINATION OF SUPPORT WITH THE
PRIMARY UPPER LEVEL TROUGH AND STRONG MID LEVEL FRONTOGENESIS. THIS
IS EXPECTED TO PRODUCE SNOWFALL RATES CAPABLE OF ACCUMULATING 1 TO
LOCALLY 3 INCHES ON GRASSY SURFACES BY SUNRISE TUESDAY. THE WILD
CARD WILL BE ON PAVED SURFACES WHICH WILL TEND TO HOLD ON TO THE
RECENT WARMTH FOR A LONGER PERIOD OF TIME.
LONG TERM...
LONGWAVE NORTH AMERICAN TROUGH AXIS WILL BE IN PLACE ON TUESDAY OVER
THE CENTRAL GREAT LAKES...RESULTING IN THE COLDEST DAY OF THE
FORECAST PERIOD...AS LOW LEVEL THERMAL TROUGH...850 MB TEMPS OF -12
TO -14 C RESIDE OVER SOUTHEAST MICHIGAN...LIKELY CAPPING MAXES BELOW
40 DEGREES...OR NEAR RECORD TERRITORY FOR APRIL 15TH. STEEP LOW
LEVEL LAPSE RATES INTERSECTING DENDRITIC SNOW GROWTH ZONE WILL
PROBABLY PRODUCE A FEW FLURRIES OR LIGHT SNOW SHOWERS.
AN UPPER WAVE WILL EJECT OUT OF THE GULF OF ALASKA AND ROTATE
THROUGH THE NORTHERN ROCKIES TUESDAY/TUESDAY NIGHT...WITH SURFACE
LOW DEVELOPING OVER NORTHERN PLAINS. THE STRENGTH OF THIS SYSTEM AND
CORRESPONDING WARM ADVECTION PATTERN EXTENDING INTO OUR AREA ON
WEDNESDAY IS IN QUESTION...AS MORE POTENT UPPER WAVE
RETROGRADES/DROPS SOUTHWEST THROUGH CENTRAL CANADA...SHEARING OUT
AND DAMPENING THE LEAD WAVE...ALLOWING THE SURFACE LOW TO QUICKLY
WEAKEN. STILL...INCREASING AND DEEPENING SOUTHWEST FLOW AS WE HEAD
INTO THURSDAY...COUPLED WITH APRIL INSOLATION SHOULD SPELL TEMPS
CLIMBING BACK INTO THE MID/UPPER 50S AT THE VERY LEAST.
00Z EURO INDICATING YET ANOTHER UPPER WAVE COMING OUT OF THE FOUR
CORNERS REGION...ARRIVING FRIDAY NIGHT...PRODUCING ADDITIONAL
RAINFALL TO THE AREA.
MARINE...
A STRONG COLD WILL SWING THROUGH THE CENTRAL GREAT LAKES
TODAY...CAUSING THE SOUTHERLY WINDS OF 20 TO 30 KNOTS TO SHIFT TO
THE NORTHWEST AS WE HEAD INTO TUESDAY. A GOOD DEAL OF COLD AIR WILL
FUNNEL INTO THE AREA TONIGHT INTO TOMORROW...CONDUCIVE TO GOOD WAVE
GROWTH AS LOW LEVEL LAPSE RATES BECOME STEEP...AND WAVES IN EXCESS
OF 4 FEET ARE EXPECTED OVER PARTS OF LAKE HURON. FREQUENT GUSTS OF
25 KNOTS OVER ALL MARINE AREAS ALSO SUPPORTS SMALL CRAFT ADVISORIES
FOR MUCH OF THE NEARSHORE WATERS. HIGH PRESSURE ARRIVING TUESDAY
EVENING WILL ALLOW WINDS TO QUICKLY DIMINISH...REMAINING LIGHT INTO
WEDNESDAY.
HYDROLOGY...
SURFACE OBSERVATIONS AND RADAR ESTIMATES DURING THE NIGHT
INDICATE RAINFALL UNFOLDED ABOUT AS EXPECTED. BASIN AVERAGE TOTALS
RANGE FROM 0.25 INCH TO 0.75 INCH ACROSS THE
CASS...TITTABAWASSEE...AND SAGINAW BASINS SINCE 00Z LAST NIGHT.
THE BULK FELL 00Z-06Z BUT WITH THE CASS ADDING TO TOTALS SINCE
THEN UP TO PRESS TIME AND POSSIBLY PUSHING AN INCH FOR A 12 HR
TOTAL 00Z-12Z THIS MORNING. GAGE OBSERVATIONS ARE ON A SLIGHTLY
STEEPER GLIDE PATH WITH THE LATEST FORECASTS AND ON TRACK FOR OF A
HIGH CONFIDENCE MODERATE STAGE ON THE TITTABAWASSEE...AND
CHALLENGE FOR MAJOR STAGE. OVERNIGHT RAINFALL DISTRIBUTION SHOULD
ALSO KEEP THE CASS RIVER ON PACE TO MATCH THE FORECAST UPDATED
LAST EVENING FOR FLOOD STAGE AT FRANKENMUTH DURING THE MORNING.
DOWNSTREAM ON THE SAGINAW...THERE IS MORE TIME TO ASSESS THE TOTAL
BASIN COLLECTION IN UPCOMING FORECASTS.
CLIMATE...
SNOWIEST WINTER SEASON
CITY 2013-2014 RECORD
FLINT 82.6" 82.9" (1974-75)
DETROIT 91.7" 93.6" (1880-81)
LOW MAX RECORDS FOR APRIL 15:
DTW 36 (1904)
FNT 35 (1944)
MBS 33 (1944)
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055...UNTIL 8
PM MONDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...UNTIL 4 PM TUESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 4 PM MONDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 4 PM MONDAY.
&&
AVIATION.....BT
SHORT TERM...BT
LONG TERM....SF
MARINE.......SF
HYDROLOGY....BT
CLIMATE......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 14, 3:35 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 AM EDT MON APR 14 2014
MIZ047>049-053>055-150845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
435 AM EDT MON APR 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT TODAY. REFER TO THE LATEST FLOOD
STATEMENT FOR DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT MOVES
THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK
NORTHEAST AT 50 MPH.
RAIN WILL QUICKLY CHANGE TO SNOW TONIGHT...WITH 1 TO 3 INCHES
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MIZ060>063-068>070-075-076-082-083-150845-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
435 AM EDT MON APR 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT MOVES
THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK
NORTHEAST AT 50 MPH.
RAIN WILL QUICKLY CHANGE TO SNOW TONIGHT...WITH 1 TO 3 INCHES
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
435 AM EDT MON APR 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS
WITH THE EXCEPTION OF INNER SAGINAW BAY. REFER TO THE LATEST
MARINE FORECASTS FOR DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT MOVES
THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK
NORTHEAST AT 50 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORIES CONTINUE FOR MUCH OF THE NEARSHORE WATERS
OF LAKE HURON ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 14, 6:54 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
754 AM EDT MON APR 14 2014
MIZ047-048-053-060-061-068-141300-
BAY-GENESEE-LIVINGSTON-MIDLAND-SAGINAW-SHIAWASSEE-
754 AM EDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SHOWERS EXTENDING FROM 6 MILES WEST OF COLEMAN TO 22
MILES SOUTHWEST OF SANFORD TO 28 MILES WEST OF LAINGSBURG...MOVING
NORTHEAST AT 65 MPH.
THE SHOWERS WILL LIKELY ENHANCE THE ALREADY GUSTY SOUTHWEST WIND AS
THEY PASS THROUGH THE REGION.
WINDS UP TO 50 MPH WILL BE POSSIBLE ALONG WITH BRIEF HEAVY
DOWNPOURS.
* SHOWERS WILL BE NEAR...
GREGORY BY 805 AM EDT...
PINCKNEY BY 805 AM EDT...
WHITMORE LAKE AND HAMBURG BY 810 AM EDT...
PERRY AND MORRICE BY 815 AM EDT...
OAK GROVE AND HARTLAND BY 820 AM EDT...
OWOSSO AND HENDERSON BY 825 AM EDT...
OAKLEY AND LINDEN BY 830 AM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE LINE HAS PASSED.
BT
Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi
- When
- April 14, 7:24 AM EST to 8:24 AM EST
- Where
- Port Sanilac to Port Huron Mi forecast zone, 1.87 mi N of Port Huron
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.007, -82.422
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, April 14, 20141 death · 1 event
- Flooding in New York, April 14 to 17, 2014$6.0 million · 5 events
- Flash Flooding and Damaging Winds in Mississippi, April 14 to 15, 2014$760,000 · 63 kt wind · 47 events
- High Wind in Michigan, April 14, 2014$350,000 · 53 kt wind · 7 events
- Flooding in Michigan, April 14 to 15, 2014$265,000 · 3 events
- Flash Flood and Damaging Wind in Mississippi, April 14, 20142 injured · $100,000 · 65 kt wind · 2 events
- Flash Flooding and Damaging Wind in Alabama, April 14 to 15, 2014$130,000 · 52 kt wind · 12 events
- Flash Flooding and Lightning Strikes in Florida, April 14 to 15, 20141 injured · $75,000 · 5 events
- Flash Flooding and Damaging Winds in Louisiana, April 14, 2014$90,000 · 65 kt wind · 9 events
- High Wind in Ohio, April 14, 2014$75,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Louisiana, April 14, 2014$50,000 · 55 kt wind · 7 events
- Hail and Damaging Wind in Texas, April 14, 20141.75 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507878.